Ohio, 2025Damaging Winds in Ohio, June 18, 2025
June 18, 2025 · NWS RLX · 2 events in 2 counties and zones
On the afternoon of June 18th, a few downed trees and power lines occurred as a result of hot and muggy conditions hovering over southeast Ohio. Storms grew strong enough to produce damaging wind gusts that led to two observations of downed trees in Perry and Vinton Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of June 18th, a few downed trees and power lines occurred as a result of hot and muggy conditions hovering over southeast Ohio. Storms grew strong enough to produce damaging wind gusts that led to two observations of downed trees in Perry and Vinton Counties. Activity quickly waned with the loss of daytime heating later that evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 18, 7:31 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 18, 7:31 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
831 PM EDT Wed Jun 18 2025
.SYNOPSIS...
Strong to severe thunderstorms overnight could yield damaging
winds, hail and heavy rainfall. Strong cold front increases the
severe potential for Thursday. Drier Friday into the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 829 PM Wednesday...
Severe thunderstorm watches have been issued for all of our Ohio
and Kentucky counties with a bulk of the West Virginia lowland
counties also included. Linear system currently to our west
traversing Wilmington's forecast area has held together and will
be moving through earlier than expected due to strengthening
trough and LLJ enhancement. Most of the forecast area still has
SBCAPE and MLCAPE values around 2,000-2,500 J/kg that has
remained untouched during the day. DCAPE is also fairly high
around 1,000 J/kg. All that said, damaging winds and hail will
likely accompany the main line and any cells ahead when they
move through the outlooked area. Most recent obs out of KCMH in
Columbus show measured gusts up to 55kts.
As of 518 PM Wednesday...
There could be a severe thunderstorm or two across our OH and
KY counties tonight as a complex of storms moves in from the
west. Latest NAM3K shows a segmented linear complex that will be
entering the forecast area between 10pm and midnight. Latest
HRRR has a similar timing, but shows the system in a fairly
weaker state. A few strong to severe thunderstorms could be
possible later as the complex moves into the area, but
widespread or long lasting severe weather does not look
promising as CAPE will drop off overnight leaving storms to rely
on lift from a cold front.
As of 125 PM Wednesday...
Scattered showers can be seen areawide amidst a very saturated
airmass. Thunderstorms will be possible areawide later this
afternoon and into this evening as a weak 500-mb shortwave
approaches from the west. Severe thunderstorms are already
ongoing across eastern portions of Illinois, and afternoon CAM
runs show this line approaching our region between 00Z-03Z this
evening. It's still questionable whether they hold together as
they approach our region after sunset, but SPC has issued a
Slight Risk along and west of the Ohio River to account for this
risk. Along with reducing instability, deep-layer shear will
also be on the weaker side, generally 20 kts or less, which
should hinder severe thunderstorm development.
A large cold front will cross the region Thursday afternoon, and
severe thunderstorms will be possible across much of West
Virginia. The main threat will be damaging wind gusts. The main
timing will be anytime after noon from west to east.
With our very saturated soils, any downpours that repeatedly hit
the same areas may lead to quicker instances of flash flooding.
This is something we will closely watch through Thursday. In
addition, damaging thunderstorm wind gusts may blow trees down
more easily with the saturated ground.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 153 PM Wednesday...
Frontal boundary and upper trough will continue to push east through
the CWA at the start of the period, with lingering shower activity
Thursday night/early Friday as it does so. A drier pattern will then
begin to take hold behind the departing system, as surface high
pressure builds into the area. Friday will be the coolest/least
humid day of the extended period under northerly flow. Heat and
humidity gradually start to return to the area by Saturday as an
upper ridge starts to build and strengthen across the eastern U.S.
Temperatures on Saturday will top out in the lower 90s across much
of the lower elevations.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 153 PM Wednesday...
Dry, but increasingly hot and humid Sunday into Monday with upper
ridge in control across the area. By early next week, daytime high
temperatures should reach the mid to upper 90s across much of the
lowlands. This combined with dew points in the 70s, will result in
heat indices likely hitting advisory criteria Sunday through
Wednesday. An isolated shower or storm is possible, mainly during
the afternoons early next week.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 740 PM Wednesday...
VFR conditions for now, until a line of thunderstorms moves
across the area this evening. MVFR/IFR impacts will be more
likely for our western most sites of HTS and PKB, maybe even
CRW, but models show the line weakening some as it moves across
our area. A few storms could be strong to severe with damaging
winds, heavy rain, and even some small hail being possible with
any storms.
Behind the line, showers and MVFR ceilings will be possible,
especially after ~12z. More afternoon showers and thunderstorms
are expected Thursday with a cold front.
Winds will be S-SW and will likely be breezy into the evening, but
gusts between 25-35kts could be possible with any
thunderstorms. Locally higher gusts could be possible at HTS and
PKB. Winds overnight will likely prohibit fog from forming. LLWS
has been added to a few sites where surface winds will be
lighter this evening ahead of and behind the storms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and intensity of showers/storms
tonight may vary from forecast. Fog ends up forming when not
forecasted.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 06/19/25
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H H H H H H H M H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H M M L L M H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H M H H H M L
AFTER 00Z FRIDAY...
Brief IFR possible in rounds of showers and thunderstorms
Thursday evening. Locally heavy rain Thursday afternoon could
yield patchy fog or low stratus overnight into Friday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...SL/JMC
NEAR TERM...LTC/JMC
SHORT TERM...SL
LONG TERM...SL
AVIATION...LTC
Hazardous weather outlook, Jun 18, 7:16 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
816 PM EDT Wed Jun 18 2025
OHZ066-067-075-076-083>087-WVZ005>011-013>020-029-200030-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-
Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Gilmer-
816 PM EDT Wed Jun 18 2025
...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 3 AM EDT THURSDAY...
This Hazardous Weather Outlook is for southeast Ohio, and portions
of central, northern, southern and western West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated severe thunderstorms are possible into Thursday. Localized
flash flooding also remains a concern through Thursday.
In addition, heat indices may rise above 100 degrees on Sunday,
Monday, and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-105-200030-
Greenup-Carter-Boyd-Lawrence-
816 PM EDT Wed Jun 18 2025
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for northeast Kentucky.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated severe thunderstorms are possible into Thursday. Localized
flash flooding also remains a concern through Thursday.
In addition, heat indices may rise above 100 degrees on Sunday,
Monday, and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ024>028-030-031-033-200030-
Dickenson-Buchanan-Mingo-Logan-Boone-Clay-Braxton-Lewis-Harrison-
McDowell-
816 PM EDT Wed Jun 18 2025
This Hazardous Weather Outlook is for southwest Virginia, and
portions of central, northern and southern West Virginia.
.DAY ONE...Tonight.
Strong to severe thunderstorms are possible this evening into the
overnight hours. Damaging winds, heavy rainfall and some small hail
will be the main threats with any storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated severe thunderstorms are possible into Thursday. Localized
flash flooding also remains a concern through Thursday.
In addition, heat indices may rise above 100 degrees on Sunday,
Monday, and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ032-034-039-040-515>526-200030-
Taylor-Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
816 PM EDT Wed Jun 18 2025
This Hazardous Weather Outlook is for portions of central,
northeast, northern, southeast and southern West Virginia.
.DAY ONE...Tonight.
Strong thunderstorms are possible tonight with damaging wind gusts
and heavy rainfall being the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated severe thunderstorms are possible late Thursday. Localized
flash flooding also remains a concern through Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 18, 7:49 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
849 PM EDT Wed Jun 18 2025
OHZ066-190130-
Perry OH-
849 PM EDT Wed Jun 18 2025
...STRONG THUNDERSTORMS WILL IMPACT PERRY COUNTY THROUGH 930 PM
EDT...
At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hebron to near Williamsport. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Thornport,
Harbor Hills, Crooksville, Thornville, Junction City, New
Straitsville, and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
southeastern Ohio.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3981 8207 3973 8208 3973 8206 3956 8226
3959 8226 3960 8238 3974 8236 3974 8241
3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 0048Z 261DEG 43KT 3997 8251 3953 8305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FMKThunderstorm Wind, Perry
- When
- June 18, 8:23 PM EST to 8:26 PM EST
- Where
- Perry County, 0.69 mi N of Somerset to 2.81 mi S of Sego
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.810, -82.300
In Somerset, a tree was blown down on State Route 757. Another downed tree was observed blocking a lane of Township Road 45 outside the town limits of Somerset.
Thunderstorm Wind, Vinton
- When
- June 18, 9:16 PM EST
- Where
- Vinton County, 0.87 mi SE of Jimtown to 1.27 mi ENE of Allensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.340, -82.720
Downed trees and power lines in and around McArthur resulted in over two hundred homes to be without power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 18 to 19, 202511 deaths · 3 events
- Excessive Heat in Arizona, June 18 to 20, 20257 deaths · 4 events
- Cold in California, June 18 to 22, 20253 deaths · 1 event
- Tornadoes and Hail in Indiana, June 18, 20251 injured · $548,000 · EF0 · 99 events
- Tornadoes and Flash Flooding in Ohio, June 18, 20251 injured · $316,000 · EF1 · 70 events
- Flash Flooding and Damaging Winds in Tennessee, June 18 to 19, 20252 injured · $5.4 million · 54 kt wind · 15 events
- Tornadoes and Damaging Winds in Illinois, June 18, 20251 injured · EF2 · 54 events
- Damaging Winds in Ohio, June 18, 2025$163,000 · 60 kt wind · 58 events
- Tornadoes and Damaging Wind in Arkansas, June 18, 2025$525,000 · EF1 · 4 events
- Tornadoes and Damaging Winds in Tennessee, June 18 to 19, 2025$545,000 · EF0 · 13 events
- Hail and Damaging Winds in Indiana, June 18, 2025$179,000 · 1.75 in hail · 34 events
- Flash Flood in Tennessee, June 18, 2025$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274780, 1274783.